Pennsylvania, 2025Flash Flooding and Flood in Pennsylvania, July 1, 2025
July 1, 2025 · NWS CTP · 19 events in 4 counties and zones
A cold front stationed across west-central Pennsylvania began traversing eastward across the area during the afternoon hours of July 1, 2025. Ample instability and moisture ahead of the frontal passage allowed for showers and thunderstorms to develop, with thunderstorms producing rainfall rates well over an inch an hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stationed across west-central Pennsylvania began traversing eastward across the area during the afternoon hours of July 1, 2025. Ample instability and moisture ahead of the frontal passage allowed for showers and thunderstorms to develop, with thunderstorms producing rainfall rates well over an inch an hour. Shear across western and central Pennsylvania remained relatively low, keeping the severe potential to a minimum in these areas before encountering 30 knots of effective bulk shear across the Lower Susquehanna Valley which allowed thunderstorms to largely grow severe. Multiple trees and wires down were reported across Lancaster and York counties, with slightly more concentrated damage across portions of Lebanon County. In Sadsbury Township (Lancaster County), a 60-year-old male was killed after part of a tree fell on him while operating a tractor. Thunderstorms producing locally heavy rainfall rates tracked across hydrologically sensitive areas that received upwards of three to four inches the evening before, producing multiple instances of flash flooding across Lebanon and Lancaster counties. The most significant flash flooding occurred across northeastern Lancaster County, where multiple water rescues were performed in Leola and Brecknock Township.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 1:26 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 1, 1:26 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
226 PM EDT Tue Jul 1 2025
.SYNOPSIS...
* Damaging wind and heavy rainfall threat this afternoon;
significant flash flooding impacts possible
* Drier/less humid/more comfortable conditions are likely for
mid to late week with a high confidence of dry weather and
seasonable temperatures on Independence Day
* Trending warmer and more humid this weekend; unsettled pattern
returns by Sunday
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*Severe Thunderstorm Watch #481 in effect until 9PM EDT this
evening for south central PA
*Flood Watch in effect until 11PM EDT this evening for south
central PA
Peak wind gusts from water-loaded downdrafts observed so far
early this afternoon have been in the 25-30kt range. Steeper low
level lapse rates across the lower Susquehanna Valley suggest a
greater risk for strong to potentially severe wind gusts. Radar
trends have been increasing in intensity with eastern extent.
Fairly progressive storm motions have tended to offset FF risk
so far, however rain rates have been very efficient at >1"/hr.
Previous Discussion Issued: 1217 PM EDT Tue Jul 1 2025
Severe T-storm threat via SPC MCD #1529
Convection is building to the east across southwest into south
central PA at midday ahead of a low-amplitude shortwave trough
that is progressing east across the Upper OH Valley. While there
is some near-term uncertainty of how quickly this initial
activity will strengthen amid weak DCAPE, the downstream airmass
is destabilizing quite well with sfc temps into the mid 80s.
This will yield an uptick in convective intensity as clusters
impinge on richly moist airmass where 70-75F surface dew points
are pervasive. Although lower-level winds will remain weak and
predominately veered, moderate mid to upper-level westerlies
will support organized multicells capable of producing multiple
strong to isolated severe gust swaths. Scattered damaging winds
appear likely towards mid to late afternoon.
A severe tstm watch is likely to be issued by 17Z/1PM.
Flash Flooding: FF threat remains locked in across south central
and southeast PA. 12z IAD sounding came in with daily record
pwat of 2.07" along with a daily record WBZ 0 height supporting
a very deep warm-cloud layer within the lower troposphere. This
environment along with tall/skinny CAPE profiles are highly
representative of a strong prospect for not only heavy rain, but
significant rate driven cores (2-3+ in/hr) that can efficiently
drop several inches of rain in a very short span of time. The
potential magnitude of rain/rates combined with very saturated
antecedent conditions with locally 4-6" in some spots in the
past 24 hrs suggest significant flash flooding impacts are
possible. From a historical perspective, the WPC moderate risk
of excessive rainfall (risk level 3 out of 4) typically only
occurs 5-6x a year in PA, and this is the second MDT risk in the
past 30 days. WPC should send a new MPD with more details
shortly.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
Shower activity slowly shifts to the southeast tonight with any
post frontal clearing expected to result in fog formation into
Wednesday morning. The latest HREF also suggests some low clouds
and stratus may linger into the early morning Wednesday.
On balance, this period will feature a drying trend with little
to no rainfall and more comfortable humidity. Best odds for a
couple of PM showers/t-storm will be Thursday afternoon
associated with a secondary cold front moving southeast from
eastern Canada and the northern Great Lakes.
We continue to have high confidence/conviction in a really nice
Independence Day with a near zero chance for rain and great
viewing for fireworks. Min temps Friday night will be quite
comfortable in the low 50s to low 60s.
Humidity levels start to creep upward to start the first
weekend of July; however it will remain dry with unsettled
weather expected to return Sunday into early next week.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A cold front moving through today will see another round of
t-storm impacts expected this afternoon across CPA airspace.
Overall widespread showers and thunderstorms are likely, with
most airfields expected to see visibility reductions from heavy
rain and thunderstorms. Gusts with these storms could reach up
to 40kts. Coverage and of storms will quickly diminish behind
the front, and most rain is expected to be confined to the
southeast by 00Z.
Clouds will become scattered to clear overnight tonight into
early tomorrow morning as dryer air is ushered in behind the
front. Fog will be a concern tonight into early Wednesday
morning.
Outlook...
Wed...AM fog, then VFR.
Thu...Primarily VFR; stray PM shower/t-storm possible.
Fri-Sat...AM fog possible; otherwise VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM EDT this evening for PAZ017>019-
024>028-033>036-049-050-052-056>059-063>066.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Banghoff/NPB
AVIATION...Bowen
Hazardous weather outlook, Jul 1, 12:05 PM EST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
105 PM EDT Tue Jul 1 2025
PAZ006-011-012-037-041-042-045-046-021715-
Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
105 PM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Isolated strong to marginally severe thunderstorms with gusty winds
and heavy rain are possible this afternoon and early this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ018-019-025>028-034>036-049-050-052-056>059-063>066-021715-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Union-Snyder-Northumberland-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
105 PM EDT Tue Jul 1 2025
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017-024-033-021715-
Clearfield-Cambria-Somerset-
105 PM EDT Tue Jul 1 2025
...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flood Watch.
Isolated strong to marginally severe thunderstorms with gusty winds
and heavy rain are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ051-053-021715-
Montour-Columbia-
105 PM EDT Tue Jul 1 2025
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Isolated flash flooding is possible this afternoon through early
this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-005-010-021715-
Warren-McKean-Elk-
105 PM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MRS
In the hours before
Local storm report, Jul 1, 10:16 AM EST, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1116 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain Wrightsville 40.02N 76.53W
07/01/2025 M2.79 Inch York PA Public
&&
MRCEvent by event
10 thunderstorm wind, 8 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Lebanon
- When
- July 1, 2:35 PM EST
- Where
- Lebanon County, 0.69 mi S of Bellegrove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.360, -76.550
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees and wires down on Palmyra Bellegrove Road near the intersection of Albert Drive approximately 3 miles northwest of Annville.
Thunderstorm Wind, Lebanon
- When
- July 1, 2:35 PM EST
- Where
- Lebanon County, 0.58 mi E of Mc Gillstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.381, -76.519
A severe thunderstorm producing wind gusts estimated at 60 mph knocked trees down onto wires on Heilmandale Road approximately 3 miles southwest of Jonestown.
Thunderstorm Wind, Lebanon
- When
- July 1, 2:45 PM EST
- Where
- Lebanon County, 0.69 mi N of Kutztown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.410, -76.320
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in Jackson Township.
Thunderstorm Wind, Lebanon
- When
- July 1, 3:00 PM EST
- Where
- Lebanon County, 0.7 mi WNW of Hebron
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.332, -76.393
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto Fox Ridge Lane approximately 2 miles east-southeast of Lebanon.
Thunderstorm Wind, York
- When
- July 1, 3:02 PM EST
- Where
- York County, 1.02 mi W of Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.849, -76.469
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto wires on Ted Wallace Road in Chanceford Township.
Thunderstorm Wind, York
- When
- July 1, 3:03 PM EST
- Where
- York County, 0.87 mi SW of York
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.940, -76.730
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto wires approximately 2 miles south of York.
Thunderstorm Wind, York
- When
- July 1, 3:06 PM EST
- Where
- York County, 0.75 mi NW of Wrightsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.039, -76.539
A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down across Dark Hollow Road in Hellam Township.
Thunderstorm Wind, Lebanon
- When
- July 1, 3:33 PM EST
- Where
- Lebanon County, 0.53 mi W of Mt Zion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.400, -76.390
A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in Bethel Township.
Thunderstorm Wind, Lancaster
- When
- July 1, 3:40 PM EST
- Where
- Lancaster County, 1.17 mi SSW of Bowmansville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.184, -76.026
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked trees down on Pleasant Valley Road near Sunset Drive approximately 2 miles northeast of Terre Hill.
Flash Flood, Lancaster
- When
- July 1, 3:44 PM EST to 5:44 PM EST
- Where
- Lancaster County, 0.86 mi SSE of Manheim to 0.84 mi SE of Manheim
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.160, -76.391
Flash flooding was observed near the intersection of West Stiegel Street and South Main Street in Manheim.
Flash Flood, Lancaster
- When
- July 1, 3:56 PM EST to 4:56 PM EST
- Where
- Lancaster County, 0.45 mi NNW of Leola to 0.47 mi NNW of Leola
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.086, -76.183
Flash flooding resulted in a water rescue in Leola near the intersection of Glenola Drive and South Maple Ave.
Flash Flood, Lancaster
- When
- July 1, 3:56 PM EST to 5:26 PM EST
- Where
- Lancaster County, 0.38 mi NW of Fivepointville to 0.41 mi NW of Fivepointville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.183, -76.056
Flash flooding was reported near the intersection of Fivepointville Road and Beam Road in Brecknock Township.
Thunderstorm Wind, Lancaster
- When
- July 1, 4:00 PM EST
- Where
- Lancaster County, 1.24 mi ENE of Christiana
- Measured
- 52 kt (60 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 39.958, -75.979
A man was killed in Sadsbury Township when a severe thunderstorm producing wind gusts estimated at 60 mph knocked a large tree limb down, which struck him as he was operating a tractor.
Flood, Perry
- When
- July 1, 4:00 PM EST to 5:00 PM EST
- Where
- Perry County, 1.55 mi N of Duncannon to 1.52 mi N of Duncannon
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.402, -77.016
Ponding of water flooded Route 849 at the Duncannon subway due to heavy rain.
Flash Flood, Lancaster
- When
- July 1, 4:01 PM EST to 5:16 PM EST
- Where
- Lancaster County, 0.29 mi N of Bowmansville to 0.28 mi WNW of Bowmansville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.204, -76.019
Multiple reports of flash flooding were received from the Bowmansville area of Brecknock Township.
Flash Flood, Lancaster
- When
- July 1, 4:03 PM EST to 5:19 PM EST
- Where
- Lancaster County, 1.17 mi SE of Hinkletown to 0.58 mi WSW of Martindale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.137, -76.116
Flash flooding led to high water near multiple intersections in Earl Township, including North Railroad Avenue and Fox Lane...and Route 322 and Martindale Road.
Flash Flood, Lancaster
- When
- July 1, 4:14 PM EST to 5:29 PM EST
- Where
- Lancaster County, 0.88 mi S of Quarryville to 0.71 mi S of Quarryville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.887, -76.171
Flash flooding pushed water across the roadway near West Fritz Avenue and Smith Drive in Quarryville.
Flash Flood, Lancaster
- When
- July 1, 4:17 PM EST to 5:32 PM EST
- Where
- Lancaster County, 0.25 mi WSW of Fivepointville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.179, -76.055
Flash flooding led to a water rescue near the intersection of Country Drive and Horizon Drive in Fivepointville.
Flash Flood, Lebanon
- When
- July 1, 4:20 PM EST to 5:20 PM EST
- Where
- Lebanon County, 1.07 mi ESE of West Lebanon to 1.08 mi ESE of West Lebanon
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.323, -76.452
Repeated showers and thunderstorms led to flash flooding along Snitz Creek near Snitz Creek Park in Lebanon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
- Flash Flooding in Texas, July 1, 2025$180,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274988, 1274989, 1274990, 1274994, 1274991, 1274992, 1274993, 1274995, 1274996, 1278552, 1278483, 1278553, 1277249, 1278554, 1278484, 1278485, 1278489, 1278492, 1273577.